Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 572, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 28, 2011, 12:11 AM EDT for 4 counties in Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 12:11 AM EDT (04:11 UTC)
- Expired
- Sep 28, 2011, 12:37 AM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Campbell County, VA, Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 12:17 AM EDT | TSTM WND DMG | 3 Sse Huddleston, VA | TREES DOWN SOUTH OF HUDDLESTON ALONG ROUTE 630. HAIL ALSO REPORTED BUT SIZE UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS51 KRNK 280411
SVRRNK
VAC019-031-067-143-280515-
/O.NEW.KRNK.SV.W.0572.110928T0411Z-110928T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1211 AM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 115 AM EDT.
* AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PENHOOK...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PENHOOK...
SMITH MOUNTAIN LAKE STATE PARK...
HUDDLESTON...
EVINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3740 7939 3717 7905 3692 7946 3692 7956
3701 7977
TIME...MOT...LOC 0412Z 224DEG 25KT 3700 7963
$$2 follow-up statements
577
WWUS51 KRNK 280425
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1225 AM EDT WED SEP 28 2011
VAC019-031-067-143-280515-
/O.CON.KRNK.SV.W.0572.000000T0000Z-110928T0515Z/
PITTSYLVANIA VA-FRANKLIN VA-CAMPBELL VA-BEDFORD VA-
1225 AM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR NORTHERN PITTSYLVANIA...EASTERN FRANKLIN...SOUTHWESTERN CAMPBELL
AND SOUTHEASTERN BEDFORD COUNTIES...
AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMITH MOUNTAIN LAKE
STATE PARK...OR 6 MILES NORTHEAST OF PENHOOK...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
SMITH MOUNTAIN LAKE STATE PARK...
HUDDLESTON...
LEESVILLE...
EVINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3717 7906 3705 7928 3699 7948 3699 7963
3707 7970 3730 7948 3740 7939
TIME...MOT...LOC 0425Z 224DEG 25KT 3706 7955
$$734
WWUS51 KRNK 280437
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1237 AM EDT WED SEP 28 2011
VAC019-031-067-143-280447-
/O.CAN.KRNK.SV.W.0572.000000T0000Z-110928T0515Z/
PITTSYLVANIA VA-FRANKLIN VA-CAMPBELL VA-BEDFORD VA-
1237 AM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PITTSYLVANIA...
EASTERN FRANKLIN...SOUTHWESTERN CAMPBELL AND SOUTHEASTERN BEDFORD
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3717 7906 3705 7928 3699 7948 3699 7963
3707 7970 3730 7948 3740 7939
TIME...MOT...LOC 0437Z 224DEG 25KT 3712 7948
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:02 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 27, 9:02 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 902 PM EDT TUE SEP 27 2011 .SYNOPSIS... A WEAK COLD FRONT WILL SLOWLY MOVE EAST TONIGHT INTO WEDNESDAY. DRIER AIR WILL FOLLOW THE FRONT FOR THE MIDDLE OF THE WEEK. A STRONGER COLD FRONT WILL CROSS THE AREA FRIDAY...USHERING IN COLDEST AIR FOR THE FALL SEASON. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 900 PM EDT TUESDAY... WSR-88D KFCX RADAR CONTINUED TO SHOW ISOLATED SHOWERS AND THUNDERSTORMS OVER THE NEW AND ROANOKE RIVER VALLEYS. LOCAL MODELS HAVE THESES SHOWERS AND STORMS PERSISTING THROUGH 04Z/11PM. HAVE STRETCHED PROBABILITY OF PRECIPITATION TO MATCH CURRENT RADAR TRENDS. HAVE ALSO ADDED LOW CHANCE OF PRECIPITATION IN OVERNIGHT WITH THE APPROACH OF A SHORT WAVE OUT OF SOUTH CAROLINA. LOCAL WRF...SREF AND HRRR GUIDANCE ALL SHOWED A SHOWERS AND POSSIBLY THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA AFTER 06Z/2AM. ONLY MINOR ADJUSTMENTS NEEDED TO OVERNIGHT LOW TEMPERATURES. AS OF 715 PM EDT TUESDAY... HAVE UPDATED FORECAST TO INCLUDE ISOLATED SHOWERS BETWEEN RADFORD AND BOONE. AS OF 300 PM EDT TUESDAY... WEAK SFC COLD FRONT WILL SLOWLY MOVE EAST ACROSS THE REGION THIS AFTERNOON INTO WEDNESDAY. A WAVE OF LOW PRESSURE ALONG THE FRONT IN NORTH CAROLINA WAS SLOWING ITS ADVANCE. SCT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE BOUNDARY IN THE UNSTABLE AIR. SPS MESO ANALYSIS PLOT SHOWED CAPES OF 2000 TO 3000 J/KG IN THE EAST THIS AFTERNOON. EXPECT ANY CONVECTION THAT FORMS TO DIMINISH QUICKLY WITH THE LOSS OF SOLAR HEATING THIS EVENING INTO TONIGHT. THE SFC BOUNDARY SHOULD MOVE JUST EAST OF THE CWA TONIGHT...AND LOW LEVEL SOUTHWEST FLOW WEAKENS A BIT. ANTICIPATE SOME CLEARING IN THE WEST WITH FOG DEVELOPING OVERNIGHT AT LEAST THE MTN VALLEYS- POSSIBLY IN THE PIEDMONT AS WELL. PLAYED LOWS OVERNIGHT NIGHT MILD WITH READINGS CLOSE TO ADJMET FROM AROUND 50 DEGREES IN THE MOUNTAINS TO THE LOWER 60S IN THE PIEDMONT. THE MIDWEST UPPER LOW REMAINS STATIONARY ON WEDNESDAY...BEFORE FINALLY GETTING PUSHED EASTWARD WEDNESDAY NIGHT. THE WEAK BOUNDARY SHOULD BE ALONG THE EASTERN FRINGE OF THE CWA ON WEDNESDAY. ADDED SOME LIGHT POPS IN THE EAST FOR WEDNESDAY. WENT WITH ADJMET FOR HIGHS ON WEDNESDAY WITH VALUES FROM THE LOWER 70S IN THE MOUNTAINS TO THE MID 80S IN THE SOUTHEAST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT TUESDAY... DEEPER MOISTURE AXIS ALONG THE RESIDUAL FRONT WILL CONTINUE TO DRIFT SLOWLY EAST WEDNESDAY EVENING AHEAD OF THE UPPER LOW PIVOTING ACROSS THE OHIO VALLEY. GIVEN SLOWER TRENDS WILL KEEP IN A TOKEN LOW POP OVER THE EAST WED NIGHT AND THEN ACROSS THE WEST LATER AS ANOTHER SPOKE OF ENERGY SLIDES AROUND THE UPPER SYSTEM TOWARD THU MORNING. SINCE THINK THIS MAY BE OVERDONE WILL BASICALLY HAVE COVERAGE HUGGING THE NW SLOPES OVERNIGHT AND LITTLE ELSE. UPPER CUTOFF WILL FINALLY START TO KICK OUT TO THE NE THU/THU NIGHT AS YET ANOTHER PIECE OF STRONG S/W ENERGY DIVES SE AND CLOSES OFF ACROSS THE SOUTHERN LAKES ON FRIDAY. NAM CONTINUES TO SHOW SHRA UNDER THE EXITING TROFFINESS THU...WHILE MOST OTHER GUIDANCE MUCH DRIER WITH POPS MAINLY ACROSS THE UPSLOPE ZONES AT THIS POINT SIMILAR TO THE LATEST ENSEMBLES. WILL CARRY A 20/30 POP NW THU OTRW KEEPING IT DRY AND PRETTY WARM UNDER MORE SUN LATER ON AND A DECENT WESTERLY JET AT 85H. SHOULD ALSO BE THE LAST DAY OF SEEING HIGHS TOP 80 IN THE EAST WITH MILD 70S OVER MUCH OF THE WEST AS WELL OUTSIDE OF THE HIGHER WESTERN RIDGES. STRONG COLD FRONT ASSOCIATED WITH THE NEXT MID LEVEL WAVE SHOULD TRACK TO NEAR THE NW SLOPES BY LATE THU NIGHT/EARLY FRIDAY BEFORE SWINGING THRU THE REGION DURING FRIDAY. MOISTURE LOOKS QUITE LIMITED WITH THE BOUNDARY GIVEN WESTERLY FLOW AND MAJORITY OF DEEPER RH UNDER THE COLD POOL WHICH IS BASICALLY POST FRONTAL AT THIS POINT. THUS DECREASED POPS ACROSS THE WEST LATE THU NIGHT INTO FRIDAY WITH ONLY A NARROW RIBBON OF SHRA THAT WILL LIKELY FALL APART CROSSING THE RIDGES FRIDAY MORNING. OTRW TURNING BREEZY AND COOLER FROM NW TO SE FRIDAY WITH UPSLOPE CLOUDS WEST AND MAINLY SUNNY ELSW. EXPECT EARLY HIGHS IN THE 60S OVER THE WESTERN THIRD WITH ONLY THE FAR SE REACHING THE MILDER MID TO UPPER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM EDT TUESDAY... POTENTIAL FOR THE INITIAL FROST/FREEZE OF THE EARLY FALL SEASON LOOKS ON TAP FOR AT LEAST THE MOUNTAIN VALLEYS AS MUCH COLDER AIR SURGES IN OVER THE WEEKEND. WILL SEE DECENT COLD ADVECTION DEVELOP FRIDAY NIGHT BEHIND THE EXITING COLD FRONT DURING FRIDAY AND ON THE LEADING EDGE OF THE UPSTREAM 5H COLD POOL. HOWEVER MODELS DEPICT MORE S/W ENERGY DIGGING DOWN THE BACK OF THE UPPER TROF LATER FRIDAY NIGHT WITH A CLIPPER TYPE SYSTEM PASSING JUST NORTH OF THE AREA ON SATURDAY. MAY BE A BAND OF SHOWERS ALONG THIS FEATURE LATER FRIDAY NIGHT FOLLOWED BY MORE UPSLOPE NATURE SHRA DURING SAT AS THE CORE OF THE 85H COLD POCKET DIVES SE ACROSS THE MOUNTAINS. SUSPECT THAT LATER GUIDANCE TRENDS MAY NOT DIG THIS WAVE QUITE AS MUCH BUT STILL ENOUGH TO INCLUDE CHANCE POPS NW FRIDAY NIGHT INTO SAT WITH SOME SPILLOVER OF -SHRA OUT TO THE BLUE RIDGE GIVEN THE DYNAMICS ALOFT. IF SHRA LINGER LONGER INTO SATURDAY OR IF THE COLD AIR IS FASTER NOT OUT OF THE QUESTION TO SEE A FEW SNOW SHOWERS AT THE HIGHEST ELEVATIONS OF SE WVA BUT SINCE LOOKS TO BE MAINLY DURING THE DAYLIGHT HOURS WONT INCLUDE ATTM. OTRW TURNING BLUSTERY AND QUITE COOL ON SATURDAY WITH CLOUDS/SHRA LIMITING HIGHS TO ONLY THE 50S WEST AND LOW/MID 60S EAST WITH 40S AT ELEVATION. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST SAT NIGHT INTO SUNDAY WITH THE CENTER OF THE RIDGE ABOUT OVERHEAD EARLY MONDAY. COLDEST AIR ALOFT SHOULD BE IN PLACE BY EARLY SUNDAY AS SKIES CLEAR BUT EXPECT WINDS TO STAY UP JUST ENOUGH TO LIMIT FROST. HOWEVER COULD SEE THE DEEPER VALLEYS GO COLD ENOUGH FOR FREEZING TEMPS GIVEN -2C LEVELS AT 85H. APPEARS BEST FROST/FREEZE POTENTIAL MAINLY WEST MONDAY MORNING WITH BETTER RAD COOLING WHICH COULD ALLOW FOR SOME UPPER 20S VALLEYS PROVIDED CAN GO WITHOUT ANY LOW CLOUDS AS THE FLOW TURNS LIGHT EASTERLY ALOFT. WILL HIGHLIGHT FROST/FREEZE IN THE HWO FOR POSSIBLE HEADLINES OVER THE WEEKEND. SHOULD SEE TEMPS START TO RECOVER MONDAY-TUESDAY AS THE UPPER TROF EXITS AND THE SFC HIGH PUSHES TO THE COAST. HOWEVER GIVEN UNCERTAINTY IN HOW FAST THE TROF LIFTS OUT WILL STAY ON THE COOL SIDE OF MOS ESPCLY AT NIGHT WITH THE SFC RIDGE LIKELY STILL EXTENDING ACROSS THE AREA FROM OFFSHORE. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... AS OF 730 PM EDT TUESDAY... A WEAK COLD FRONT CONTINUES TO PUSH ACROSS OUR REGION...AND HAS NOT AMOUNTED TO MUCH MORE THAN A DROP IN DEWPOINT TEMPERATURES AND A WESTERLY WIND SHIFT THIS EVENING FOR LOCATIONS WEST OF THE BLUE RIDGE. RADAR INDICATES A FEW SHOWERS HAVE DEVELOPED ALONG THE BOUNDARY...WELL AWAY FROM OUR TAF LOCATIONS. MAIN ISSUE FOR TONIGHT WILL BE DEVELOPMENT OF FOG IN OUR PIEDMONT AIRPORTS AHEAD OF THE COLD FRONT...AS WELL AS AT SOME OF OUR USUAL AIRPORTS WEST OF THE BLUE RIDGE. EXPECT THAT WITH DEWPOINT TEMPERATURES IN THE MID TO UPPER 60S...AS WELL AS SPOTTY MID LEVEL CLOUD COVER...WILL SEE ANOTHER ROUND OF FOG DEVELOP AT DAN AND LYH. FRONT HAS MADE IT THROUGH BCB...HOWEVER THE EVENING INVERSION IS DEVELOPING AND DEWPOINT TEMPERATURES REMAIN IN THE UPPER 50S. WILL ERR ON THE SIDE OF CAUTION AND INTRODUCE 2SM IN BR FOR SUNRISE WEDNESDAY AT BCB...BUT NOT HIGHLY CONFIDENT THAT THIS WILL PAN OUT. AT ANY RATE...LOW VISIBILITIES WILL IMPROVE BY 10 AM AREAWIDE. ONLY OTHER CONCERN WILL BE THE DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE PIEDMONT REGION DURING WEDNESDAY AFTERNOON...BUT CONFIDENCE IN OUR AIRPORTS EXPERIENCING THIS ACTIVITY IS LOW...AND WILL NOT MENTION IN TAFS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/KK NEAR TERM...AMS/KK SHORT TERM...JH LONG TERM...JH AVIATION...KK/NF
Hazardous weather outlook, Sep 27, 2:55 PM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 255 PM EDT TUE SEP 27 2011 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-281900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 255 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MUCH COLDER AIR WILL SURGE INTO THE AREA OVER THE WEEKEND. THIS MAY RESULT IN FROST AND/OR FREEZE CONDITIONS ESPECIALLY ACROSS THE VALLEYS EARLY SUNDAY AND MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-281900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 255 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY REDEVELOP INTO EARLY THIS EVENING. THE STRONGER STORMS COULD BRING ISOLATED DAMAGING WINDS OR LARGE HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 12:03 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 AM EDT WED SEP 28 2011
VAZ033-034-044-280500-
BEDFORD VA-FRANKLIN VA-PITTSYLVANIA VA-
1203 AM EDT WED SEP 28 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FRANKLIN AND
PITTSYLVANIA COUNTIES...
AT 1201 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF PENHOOK...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SOUTHERN SMITH MOUNTAIN LAKE AROUND 1215
AM...AJAX AROUND 1220 AM...PITTSVILLE AROUND 1230 AM...SMITH MOUNTAIN
LAKE STATE PARK AROUND 1235 AM...HUDDLESTON AROUND 1255 AM AND
LEESVILLE AROUND 100 AM.
LAT...LON 3690 7944 3688 7965 3698 7980 3724 7945
3717 7937 3706 7944 3706 7941 3709 7941
3710 7937 3712 7939 3712 7934 3713 7934
3707 7925The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 12:03 AM EDT | Special Weather Statement | RNK | Bedford | 57 min |
| Sep 28, 12:43 AM EDT | Special Weather Statement | RNK | Campbell | 32 min |
| Sep 28, 1:16 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 44 min |
| Sep 28, 1:43 AM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 4 hr |
| Sep 28, 2:13 AM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania | 47 min |
| Sep 28, 2:40 AM EDT | Areal Flood Advisory | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 3 hr |
| Sep 28, 2:46 AM EDT | Special Weather Statement | RNK | Buckingham | 44 min |
| Sep 28, 3:04 AM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.